How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28146
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

My 40# Labradoodles just ate 4 - 20 mg lexipro that belonged

Customer Question

My 40# ***** just ate 4 - 20 mg lexipro that belonged to my son. He dropped the bottle on the floor and she chewed through the bottle. He is not positive about the number of capsules, but thinks there were 3 or 4
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name?
Customer: Stella
JA: Is there anything else the Veterinarian should be aware of about Stella?
Customer: No, she is spayed and healthy. When she was a puppy, she had a urinary Tracy infection and I give her 1/2 of a 500mg vitamin C dsily
Submitted: 2 months ago.
Category: Dog Veterinary
Expert:  Dr. Peter replied 2 months ago.

Hi, I'm Dr. Peter. Welcome to JustAnswer. I'm reviewing your question now, and will post back with your reply ASAP.

Expert:  Dr. Peter replied 2 months ago.

Welcome! Thanks for asking your question. My name is***** will do my best to help you today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- How long has it been since she took the Lexapro?

2- Do you have hydrogen peroxide 3%?

Customer: replied 2 months ago.
30 minutes. Yes I do have peroxide
Expert:  Dr. Peter replied 2 months ago.

Let's move quickly and try to induce vomiting; we can finish our discussion later. To induce vomiting this is what you can do:

1- Give her 1 tablespoon of hydrogen peroxide orally to induce vomiting.

2- Allow her to walk for a minute and move her belly to mix stomach content with peroxide. If she does not vomit within 5-10 minutes, repeat it again. Can give a total of 3 times 5-10 minutes apart.

3- Please let me know if she vomits, I will be here on stand bye for the next 20 minutes waiting for you.

Dr. Peter

Customer: replied 2 months ago.
She vomited 5 times 3 were foamy and one had a piece of rx label
Customer: replied 2 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Customer: replied 2 months ago.
Don't need phone call unless you think necessary
Expert:  Dr. Peter replied 2 months ago.

I am sorry, I can not make a live call. But, I can answer your question on this thread. Or, I can opt out and allow another expert to help you.

Expert:  Dr. Peter replied 2 months ago.

I am sorry for the confusion, the site automatically submits the call request, not me. I am sorry.

Customer: replied 2 months ago.
No answer our reply. Is she okay now
Expert:  Dr. Peter replied 2 months ago.

Did you see the pills in the vomit?

Customer: replied 2 months ago.
No they were capsules and i think they desolved There was white & pinkish foamy matter on the first 3 vomits
Customer: replied 2 months ago.
Maybe some in the last. Lady two were small & mostly her dinner. She ate at 4:30p
Expert:  Dr. Peter replied 2 months ago.

Did she take the pills after dinner?

Customer: replied 2 months ago.
Expert:  Dr. Peter replied 2 months ago.

Friend, at this point if you are not certain if she vomited all of the pills I would have her checked by ER veterinarian and they can start her on large doses of activated charcoal and monitor for any symptoms, that would be the best option. Or, you can monitor at home for the next 24 hours; if you see symptoms like lethargy, sedation, changes in respiration, tremors, etc. have her checked immediately by nearest ER veterinarian. Not much more we can do from home at this point, I am sorry.

My goal is to provide you with excellent service - I hope I've provided the information you were seeking, if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. Dr. Peter